MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Catalog Number 60-01-04
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the cp5.A livanova field service went to customer site, ran the system and could not find an issue with the pump.Functional test passed positively and unit was returned to service.Initial serial read out (real time device parameters and setting recording file) of the pump was collected and no relevant info was stored.Second serial read out (real time device parameters and setting recording file) of the pump was collected and this was complete.The only error stored on the day of event indicates the signal from actual rotational speed is missing.However, no deviation was stored in the logs that could have cause the reported issue.According to information, no erc was used during this procedure with cp5.According to ifu, the cp5 must only be used for an optimized bypass in combination with air purge control (apc) and a tubing clamp (erc) with an additional bubble sensor.In this situation, if the "minimum rpm lockout" button is pressed, the flow can be dropped to zero in case of alarm.Through follow up with the customer, it was clarified the customer was not aware of the cp5 dropping flow when there is a pressure alert.From what customer stated, the reported yellow alert was where pressure alarm is located.The livanova field service was able to duplicate what had happened with the pressure simulator and test circuit.A device service history review has been performed and identified that the cp5 system was manufactured in 2023, while the s5 console was manufactured in june 2024 therefore recently installed at customer site.Based on all the information available, issue is most likely related to high pressure alarm and user pressing min lockout inadvertently made the flow drop to 0.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
Livanova received a report that a yellow icon showed up when customer tried to forward the flow, the cp5 had dropped the flow to 0 and there was no forward flow.Perfusionist cannot recall the information associated to the displayed alarm (yellow triangle alarm on cp5 panel).Through follow up, the perfusionist informed livanova the pump would not have forward flow for about 5-7 minutes.There is no report of any patient injury.

Brand Name
CP5
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20637895
Report Number9611109-2024-00530
Device Sequence Number7506423
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)230919
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-01-04
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown